Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 97, NWS Topeka, KS

May 15, 2009Douglas County, Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 4:58 PM CDT for Douglas County, Franklin County, Kansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 4:58 PM CDT (21:58 UTC)
Expired
May 15, 2009, 5:32 PM CDT
In force
34 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Douglas County, KS, Franklin County, KS

The radar

The Pleasant Hill radar (KEAX), 85 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 5:12 PM CDTHAIL 1.755 Wsw Baldwin City, KS
May 15, 5:14 PM CDTHAIL 1.756 W Baldwin City, KS
May 15, 5:25 PM CDTHAIL 1Baldwin City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 3:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 152158
SVRTOP
KSC045-059-152245-
/O.NEW.KTOP.SV.W.0097.090515T2158Z-090515T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
458 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES SOUTH OF CENTROPOLIS...OR 5 MILES
  NORTHWEST OF OTTAWA...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OTTAWA...
  BALDWIN CITY...
  WELLSVILLE...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 183 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3855 9507 3860 9549 3877 9542 3880 9505
TIME...MOT...LOC 2158Z 270DEG 27KT 3866 9533

$$

HARDING
3 follow-up statements
000 
WWUS53 KTOP 152213
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
513 PM CDT FRI MAY 15 2009

KSC045-059-152245-
/O.CON.KTOP.SV.W.0097.000000T0000Z-090515T2245Z/
DOUGLAS-FRANKLIN-
513 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN FRANKLIN AND SOUTHEASTERN DOUGLAS COUNTIES...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLFBALL SIZE HAIL NEAR 
BALDWIN CITY.  OR 8 TO 12 MILES NORTHWEST OF OTTAWA...MOVING EAST AT 
25 MPH.

GOLFBALL SIZE HAIL WAS REPORTED NEAR BALDWIN CITY AT 512 PM.

LOCATIONS IMPACTED INCLUDE...
OTTAWA...BALDWIN CITY AND WELLSVILLE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

&&

LAT...LON 3857 9507 3864 9547 3877 9542 3880 9505
TIME...MOT...LOC 2212Z 268DEG 22KT 3871 9533

$$

HARDING
000 
WWUS53 KTOP 152222
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT FRI MAY 15 2009

KSC045-059-152245-
/O.CON.KTOP.SV.W.0097.000000T0000Z-090515T2245Z/
DOUGLAS-FRANKLIN-
522 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN FRANKLIN AND SOUTHEASTERN DOUGLAS COUNTIES...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF BALDWIN CITY...OR
9 MILES NORTH OF OTTAWA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BALDWIN CITY AND WELLSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

&&

LAT...LON 3865 9506 3867 9534 3877 9536 3880 9505
TIME...MOT...LOC 2222Z 268DEG 22KT 3874 9524

$$

HARDING
000 
WWUS53 KTOP 152232
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
532 PM CDT FRI MAY 15 2009

KSC045-059-152242-
/O.CAN.KTOP.SV.W.0097.000000T0000Z-090515T2245Z/
DOUGLAS-FRANKLIN-
532 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHEASTERN DOUGLAS COUNTIES HAS BEEN CANCELLED...

THIS WARNING HAS BEEN REPLACED BY A LATER SEVERE THUNDERSTORM 
WARNING. 

LAT...LON 3865 9506 3867 9534 3877 9536 3880 9505
TIME...MOT...LOC 2232Z 268DEG 22KT 3874 9516

$$

HARDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 15, 3:19 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
319 PM CDT FRI MAY 15 2009

.DISCUSSION...

THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE
FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO
DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST
SOUTH OF I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT
INTERACT WITH THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY
PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE
PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL DUE TO THE VEERED LOW-LEVEL WINDS...HOWEVER ANY SUPERCELL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF TORNADOES.

THIS EVENING THE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE
SOUTHEAST COUNTIES. INDIVIDUAL SUPERCELL THUNDERSTORMS MAY CONGEAL
INTO A SQUALL LINE BEFORE THE FRONT MOVES SOUTHEAST OF THE CWA. THE
TORNADO THREAT MAY BE ENHANCED ALONG THE OUTFLOW
BOUNDARY...ESPECIALLY IF THE OFB BECOMES STATIONARY. ONCE THE FRONT
PUSHES SOUTHEAST OF THE CWA BY 03Z...THE THUNDERSTORMS WILL END.
WINDS WILL SHIFT NORTHWEST AND ADVECT IN A DRY AND COOL AIRMASS.
HIGHS SATURDAY WILL ONLY REACH THE MID TO UPPER 60S.

GARGAN

SUNDAY - MONDAY...500MB LONGWAVE TROUGH TRANSLATES EASTWARD...WHILE
BROAD UPPER RIDGING EXPANDS ACROSS THE WESTERN CONUS...LEAVING NE KS
UNDER NORTHWESTERLY FLOW. AT THE SFC...HIGH PRESSURE BUILDS IN...AND
A PERIOD OF TRANQUIL WEATHER WILL PREVAIL. LOW LEVEL WIND FIELD
GRADUALLY VEERS AROUND TO THE SOUTH MONDAY MORNING. HIGHS SUNDAY
WILL BE A TOUCH BELOW CLIMATOLOGICAL NORMALS WITH
COOL...POST-FRONTAL CANADIAN AIRMASS IN PLACE. MONDAY ON TRACK TO BE
SEVERAL DEGREES WARMER THAN SUNDAY WITH REESTABLISHMENT OF THE WARM
ADVECTION REGIME.

TUESDAY - FRIDAY...FOCUS IN THIS TIME FRAME WILL BE ON GRADUAL
FLATTENING OF THE MIDLEVEL FLOW OVER THE PLAINS STATES AS A NORTHERN
STREAM LONGWAVE TROUGH MOVES THROUGH CANADA. A COLD FRONT DROPS
THROUGH THE NORTHERN PLAINS AND MEANDERS OVER NEBRASKA TUESDAY
THROUGH THURSDAY WITH SOME DEGREE OF OSCIALLTION TO THE NORTH AND
SOUTH...BUT LITTLE FORCING IN THE WAY TO KICK THE BOUNDARY THROUGH
THE REGION. MESOSCALE DETAILS TOUGH TO PINPOINT...AND WITH
PRIMARY...ALBEIT STILL WEAK FORCING FOCUSED WELL NORTH OF THE
FORECAST AREA...FOUND LITTLE REASON TO ADD POPS TO THE FORECAST.
TEMPERATURES THROUGH THE WORKWEEK WILL BE MILD...AND IN THE LOWER
80S FOR THE MOST PART.

LUNDE

&&

.AVIATION...

THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE
FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO
DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST
NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS
THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF
TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

GARGAN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GARGAN/LUNDE
Hazardous weather outlook, May 15, 3:26 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
326 PM CDT FRI MAY 15 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-162030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
326 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE DEVELOPING ALONG AND NORTH OF THE OUTFLOW
BOUNDARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO ALONG THE
COLD FRONT ACROSS NORTH CENTRAL KANSAS. THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 70 MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING
WIND GUSTS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS THAT MOVE
ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY HAVE A
BETTER CHANCE TO PRODUCING TORNADOES LATE THIS AFTERNOON AND EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND
NORTHEAST KANSAS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 15, 4:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
435 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             LAWRENCE                38.97N 95.24W
05/15/2009  E0.88 INCH       DOUGLAS            KS   TRAINED SPOTTER

&&

JL
Local storm report, May 15, 4:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
439 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             POMONA                  38.61N 95.45W
05/15/2009  E0.88 INCH       FRANKLIN           KS   TRAINED SPOTTER

            NICKEL HAIL REPORTED AT LAKE POMONA.

&&

JL
Local storm report, May 15, 4:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
443 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             3 S WILLARD             39.05N 95.94W
05/15/2009  E0.88 INCH       SHAWNEE            KS   TRAINED SPOTTER

&&

JL
Local storm report, May 15, 4:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
445 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             2 NE POMONA             38.63N 95.43W
05/15/2009  E1.00 INCH       FRANKLIN           KS   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT LAKE POMONA.

&&

JL
Special weather statement, May 15, 4:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI MAY 15 2009

KSZ038-152230-
WABAUNSEE-
453 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR WABAUNSEE COUNTY...

THROUGH 530 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS
PORTIONS OF WABAUNSEE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
HARVEYVILLE AND ESKRIDGE.

A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 15, 4:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
456 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             7 SE OVERBROOK          38.71N 95.47W
05/15/2009  E0.88 INCH       FRANKLIN           KS   CO-OP OBSERVER

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:57 AM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington48 min
May 15, 7:24 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie30 min
May 15, 7:44 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha33 min
May 15, 7:58 AM CDTSevere Thunderstorm WarningTOPWashington24 min
May 15, 8:37 AM CDTSevere Thunderstorm WarningTOPWashington23 min
May 15, 8:53 AM CDTSevere Thunderstorm WarningTOPMarshall, Washington22 min
May 15, 9:22 AM CDTSevere Thunderstorm WarningTOPMarshall23 min
May 15, 9:55 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 15, 10:16 AM CDTAreal Flood AdvisoryTOPMarshall, Nemaha59 min
May 15, 10:16 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha59 min
May 15, 10:42 AM CDTFlash Flood WarningTOPNemaha4 hr
May 15, 10:45 AM CDTSevere Thunderstorm WarningTOPNemaha30 min
May 15, 10:54 AM CDTSevere Thunderstorm WarningTOPBrown48 min
May 15, 11:10 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
May 15, 11:18 AM CDTFlash Flood WarningTOPBrown4 hr
May 15, 12:08 PM CDTAreal Flood AdvisoryTOPJackson112 min
May 15, 1:09 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson111 min
May 15, 2:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 15, 2:19 PM CDTRiver Flood WarningTOPNemaha12 hr
May 15, 2:27 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 15, 3:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee48 min
May 15, 3:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee41 min
May 15, 3:35 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris40 min
May 15, 3:38 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
May 15, 3:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee32 min
May 15, 3:47 PM CDTFlash Flood WarningTOPDouglas, Jefferson, Shawnee4 hr
May 15, 3:50 PM CDTSevere Thunderstorm WarningTOPGeary, Riley, Wabaunsee10 min
May 15, 3:59 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee31 min
May 15, 4:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee45 min
May 15, 4:11 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Shawnee, Wabaunsee49 min
May 15, 4:18 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage42 min
May 15, 4:26 PM CDTSevere Thunderstorm WarningTOPMorris49 min
May 15, 4:54 PM CDTFlash Flood WarningTOPShawnee112 min
May 15, 5:04 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee26 min
May 15, 5:30 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage30 min
May 15, 5:44 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage31 min
May 15, 5:47 PM CDTFlash Flood WarningTOPCoffey, Douglas, Franklin, Lyon, Osage, Wabaunsee4 hr
May 15, 5:59 PM CDTSevere Thunderstorm WarningTOPOsage16 min
May 15, 6:11 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage49 min
May 15, 6:31 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey37 min
May 15, 6:41 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.